Publication

Back to overview

Induction or Exacerbation of Psoriasis in Patients with Crohn's Disease under Treatment with Anti-TNF Antibodies.

Type of publication Peer-reviewed
Publikationsform Original article (peer-reviewed)
Publication date 2014
Author Barthel Christiane, Biedermann Luc, Frei Pascal, Vavricka Stephan R, Kündig Thomas, Fried Michael, Rogler Gerhard, Scharl Michael,
Project The role of SLC transporters in autophagy and inflammatory bowel disease
Show all

Original article (peer-reviewed)

Journal Digestion
Volume (Issue) 89(3)
Page(s) 209 - 215
Title of proceedings Digestion
DOI 10.1159/000358288

Abstract

Background and Aims: Paradoxically, psoriasis or psoriasiform skin lesions induced or exacerbated by anti-TNF antibodies have been described. Here, we report a series of 13 novel cases featuring exacerbation or occurrence of psoriatic skin lesions induced by anti-TNF antibodies in patients with Crohn's disease (CD). Methods: We performed a systematic analysis of exacerbation or occurrence of psoriasis or psoriasiform skin lesions induced by anti-TNF antibodies in an inflammatory bowel disease patient cohort at the University Hospital Zurich. Results: We identified 13 CD patients who developed psoriasis or psoriasiform lesions while receiving anti-TNF therapy. 10 of the 13 patients were female with an average age of 26.9 years at diagnosis. 11 of the 13 patients had a complicated disease. The mean time of clinical latency between diagnosis and onset of psoriasis was about 9.4 years, and the time between the beginning of all biological infusions and the onset of psoriasis was about 7 months. 7 of the 13 patients received infliximab, 3 adalimumab, and 3 certolizumab pegol at onset of psoriasis. In most of the cases, anti-TNF therapy was changed or discontinued and skin lesions improved. Conclusion: Most of our described patients featured a complicated disease course of CD and had an improvement of the rash after changing the anti-TNF therapy. © 2014 S. Karger AG, Basel.
-